Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Great Test results but Feel terrible
Jan 31, 2011

I have been positive now for seven years, and have been doing well over all. For about last two years or so my CD4 count would hover around 1100, with a VL of undetectable. However, the last year an a half, I have noticed that my test results began varying greatly. (In my opinion anyhow but my Dr. doesnt seem concerned.) I have been taking Truvada, Reyataz, an Norvir the entire time and now my results seem to bounce every test. I get tested every four months and have found that any tests that come back good (CD4 above 1000 and Viral load undetectable) the next visit my CD4 drops to around 500 or a little less, an VL will suddenly show like 50 copies. This has repeated now for over 18 months, with no change to meds or lifestyle etc. Even though my Dr is not concerned but I am beginning to be. During these bounces I always feel lousy, very fatigued, lethargic, moody, sleeping problems, my appetite varies widely. I wont want to eat one day and the next I eat all day long. When my CD4 goes down always seem to feel better, and most, if not all of the issues go away.

When I mentioned this to my Dr he suggested its probably more mental and I may want to consider therapy. (I totally disagree but cant seem to get him to listen.)

So my question is why this has started to happen and what can be done when the results are good? Isnt that when I should be feeling great? Is there any correlation to getting good results or long term effects for someone on these meds that makes this happen?

Oh, by the way I should also mention that all my other blood work comes back great also. Cholesterol, lippets etc.. all near perfect. I know I should feel lucky but ..

Response from Dr. Frascino

Hi,

Although I believe your symptoms are real, I absolutely concur with your HIV physician. Fluctuations in CD4 counts in the range of 500 to 1,000 and in viral loads from undetectable to 50 copies would not cause physical symptoms. There are many reasons for these transient drops in CD4 counts and slight "blips" in viral load. You can read about "blips" in the archives of this forum. Have a look. Consider following CD4% rather than absolute CD4 counts. The CD4% is less prone to fluctuations.

Dr. Bob


Previous
testosterone and high hemoglobin
Next
Living without a thymus - should I worry?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement